MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA LARGE APPLIER; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA LARGE APPLIER; CLIP, IMPLANTABLE
Catalog Number MCL20
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2025.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, clips were not deployed on tissue.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/1/2025.D4: batch # t9534f.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the mcl20 device was returned with no apparent damage.In an attempt to replicate the reported incident, the device was tested for functionality.Upon testing, the device was cycled and it fed and formed the remaining 20 clips as intended.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: ensure that a clip is in the jaws.Position the jaws so that the clip completely surrounds the vessel to be ligated.Fully squeeze the handles together until they stop.As the handles are squeezed, the clip closes and occludes the vessel or tubular structure.Fully release the handles to return the instrument to its original open position.The next clip is automatically advanced.Inspect the jaws after each clip application to ensure the presence of a new clip before applying the next clip.Repeat steps as necessary to continue ligation of tissue.For optimal performance, periodically clean the instrument during the procedure by submerging the jaw and distal end of the applier shaft in saline.The event described could not be confirmed as the device performed without any difficulties noted.While we have no reason to believe this contributed to the reported event, it should be noted that the device returned appears to have been used after the expiration date.A manufacturing record evaluation was performed for the finished device batch number , and no non-conformances were identified.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21453207
Report Number3005075853-2025-01442
Device Sequence Number20632204
Product Code GDO
UDI-Device Identifier10705036002468
UDI-Public(01)10705036002468(17)241130(10)T4150K
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K820837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2024
Device Catalogue NumberMCL20
Device Lot NumberT4150K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown